FOSCARNET-INDUCED ULCER

By Gary M. White, MD


The drug Foscarnet is an antiviral agent used to treat CMV and acyclovir-resistant herpes. It has been reported to cause painful penile and vulvar ulcerations [Cutis 2017;99;14].

Treatment

It has been proposed that foscarnet which may be excreted unchanged in the urine may cause a local irritant reaction causing ulceration. Thus, keeping well hydrated to avoid a concentrated urine and washing the genitalia after urination may prevent ulceration. Otherwise, the medication may be stopped.

References

  1. JAAD 1992;27;124
  2. IJD 1993;32;526 (CP)

Genitourinary Medicinem 1992;68;182

RegionalDerm

Homepage | FAQs | Use of Images | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.